MAUDE Adverse Event Report: CONMED UTICA FRAZIER INSTRUMENT 10 FRENCH 50/CASE; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CONMED UTICA FRAZIER INSTRUMENT 10 FRENCH 50/CASE; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Catalog Number 0033100
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received three 0033100 in unopened original packaging.Lot number was verified.Performed a visual inspection of the device, there were no obvious signs of a breach in the seal however, the device was encroaching into the seal.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal on one of the three packages.Root cause cannot be determined, however, based upon the evaluation of the device, a possible cause of this event is the device was encroaching into the seal.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, 0033100, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal.This will be reported as a malfunction with potential for injury upon reoccurrence.

Brand Name
FRAZIER INSTRUMENT 10 FRENCH 50/CASE
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17974506
Report Number1320894-2023-00230
Device Sequence Number11389154
Product Code GCX
UDI-Device Identifier30653405000123
UDI-Public(01)30653405000123(17)270717(10)202207181
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number0033100
Device Lot Number202207181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic